Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 520, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 7:58 PM CDT for Lincoln County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2001, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 25, 2001, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 60 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:59 PM CDT | Thunderstorm Wind 65 E | Wellston, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WUUS54 KOUN 260102 SVROKC OKC081-260200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 758 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA * UNTIL 900 PM CDT * AT 758 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORMS ACROSS CENTRAL LINCOLN COUNTY...ALONG A LINE FROM FALLIS TO EAST OF DAVENPORT. THE LINE IS MOVING SOUTH AT WHILE THE INDIVIDUAL STORMS ARE DRIFTING EAST AT 5 TO 10 MPH. * LOCATIONS IN THE WARNING INCLUDE AGRA...AVERY...CARNEY... CHANDLER...DAVENPORT...KENDRICK...SPARKS...STROUD...TRYON...WARWICK AND WELLSTON. MOTORIST ALONG THE TURNER TURNPIKE MAY BE AFFECTED. HAIL UP TO THE SIZE OF QUARTERS...WINDS TO 70 MPH...AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS SEVERE THUNDERSTORM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3592 9710 3562 9710 3548 9662 3595 9664 PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT SAT AUG 25 2001 OVERVIEW OF FORECAST NEXT 24 TO 48 HOURS APPEARS FAIRLY STRAIGHTFORWARD AT FIRST...UNTIL MESOSCALE DIAGNOSTICS ARE THROWN INTO THE MIX. UPPER LEVEL SUBSIDENCE REGION/ANTICYCLONIC FLOW INDICATED ON SATELLITE AND PROFILER NETWORK ACROSS CENTRAL PORTIONS OF OKLAHOMA...EFFECTS FROM DEPARTING S/WV TROF AND SOUTHWEST OKLAHOMA PERSISTENT CONVECTION. THIS IS EXPECTED TO DELAY ONSET OF CONVECTIVE DEVELOPMENT ACROSS CENTRAL/EASTERN PORTIONS OF THE FORECAST AREA. ALTHOUGH THINGS APPEAR BLEAK RIGHT NOW...WE STILL EXPECT FRONTAL CONVECTION TO FILL IN ACROSS CENTRAL PORTIONS OF THE FORECAST AREA...AND MOVE SOUTH...LATER THIS EVENING AND OVERNIGHT. ZONES WILL BE WORDED ACCORDINGLY. ETA APPEARS TO HAVE THE BEST HANDLE ON LARGER SCALE WEATHER FEATURES. AVN CHARACTERISTICALLY SUFFERING FROM CONVECTIVE FEEDBACK...AFFECTING ITS VORTICITY FIELDS AND QPFS. BEST CHANCES FOR WIDESPREAD HEAVY RAINFALL APPEAR TO BE ACROSS THE EXTREME WEST CENTRAL AND SOUTHWEST ZONES...CLOSER TO INFLUENCE OF IMPRESSIVE WAVE/CUTOFF OVER COLORADO AND NORTHERN NEW MEXICO. THIS FEATURE WILL TAKE MORE OF A DUE SOUTH DIVE...KEEPING BEST FORCING ACROSS THE TEXAS PANHANDLE. FOR THE EXTENDED TIME FRAME...WILL DRY THINGS OUT TUESDAY AND WEDNESDAY BUT WILL KEEP POPS GOING FOR THURSDAY AND FRIDAY WITH NEXT FRONTAL SYSTEM PROGD. FCSTID = 11 PRELIMINARY CCF NUMBERS... OKC 70 91 69 92 / 60 40 0 0 HBR 68 90 67 92 / 80 40 20 0 SPS 73 95 70 93 / 40 60 30 0 GAG 63 88 63 90 / 60 20 10 0 PNC 68 90 68 93 / 30 10 0 0 DUA 73 94 69 94 / 40 60 30 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Aug 25, 7:10 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 41/2 S GLENCOE HWY 108 OK WIND DAMAGE
08/25/01 PAYNE ROOF BLOWN OFF BARN
CWLocal storm report, Aug 25, 7:22 PM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM 6 EAST MERIDIAN OK 1.00 INCH HAIL
08/25/01 LINCOLN/LOGAN ON LINCOLN/LOGAN COUNTY
LINE BY EM.
CWSpecial weather statement, Aug 25, 7:30 PM CDT, 28 minutes before
OKZ008-013-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 730 PM CDT SAT AUG 25 2001 SEVERE THUNDERSTORM WATCH NUMBER 697 IS NO LONGER IN EFFECT FOR KAY AND NOBLE COUNTIES IN NORTH-CENTRAL OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH OF NOBLE COUNTY.
Local storm report, Aug 25, 7:31 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 9SW TANGIER OK 80 MPH WIND GUST
08/25/01 WOODWARD .88 INCH HAIL
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 60 min |
| Aug 25, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 66 min |
| Aug 25, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 41 min |
| Aug 25, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 60 min |
| Aug 25, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
| Aug 25, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Aug 25, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 67 min |
| Aug 25, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Aug 25, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 54 min |
| Aug 25, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.